Taking too much of a weight loss medication can often cause dangerous side effects. With Alli, overdose effects don't appear to be as serious. In clinical studies, taking more than six times the recommended dose did not cause problems, other than the usual side effects. Regardless, if you believe that you have taken an Alli overdose, you should still contact your healthcare provider.
Alli Overdose: An IntroductionAlli™ (orlistat) is a non-prescription medication that has been approved to help as a weight loss aid. The effects of an Alli overdose will vary depending on a number of factors, including the Alli dosage and whether it is taken with other medicines, alcohol, or street drugs.
If you happen to overdose on Alli, seek immediate medical attention.
Symptoms of an Alli OverdoseMany diet and weight loss products (especially stimulants) can be dangerous if you take too much. However, this does not seem to be the case with Alli. In one study, people took large doses of orlistat (the active ingredient of Alli) for up to 15 days without experiencing any problems, other than the usual Alli side effects. The dose in this study was orlistat 400 mg three times daily (more than six times the recommended Alli dosage).
If you take too much Alli, it is reasonable to expect the usual side effects, just more severely. It is probably a good idea to avoid fat for a few days, as this can help decrease the severity of side effects.
Treatment for an Alli OverdoseIt is not known how best to treat an Alli overdose. Therefore, treatment, if necessary, will likely consist of supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose of a drug caused dehydration due to severe diarrhea, then supportive treatment would include fluids and electrolytes to treat the dehydration.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Alli.